MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM STARDRIVE SCREWDRIVER SHAFT; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM STARDRIVE SCREWDRIVER SHAFT; SCREWDRIVERS
Catalog Number 314.451
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes affiliate.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown surgical procedure on (b)(6) 2018, surgeon was attempting to remove an unknown implant utilizing the 2.4mm stardrive screwdriver shaft when the screwdriver shaft became damaged and failed to remove the implant.Surgeon reported the removal was not successful.Concomitant device: screw (part unknown, lot unknown, quantity unknown).This report is for one (1) 2.4mm stardrive screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 314.451, lot: l817706.Manufacturing location: hägendorf, manufacturing date: may 23, 2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection: it was reported that a screwdriver shaft stardrive® 2.4 got damaged.During the visual inspection it was observed that the portion of the connection end of the shaft was broken.The broken fragment was not returned.In addition, the screwdriver shaft stardrive® 2.4 was received with minor signs of use.Summary: the received condition of the screwdriver shaft stardrive® 2.4 is not concordant with the complaint description.The portion of the connection end of the shaft was broken off.The broken fragment was not returned for evaluation.The damage occurred is determined to be post production/acceptance criteria.A definitive root cause was unable to be determined with the provided information.This production lot was manufactured in may 2018 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The investigation found no manufacturing related issues that would have contributed to this complaint condition and we are not aware of any other complaints for this article and lot combination.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that surgeon couldn¿t remove the implant.Upon receipt if the device at manufacturer¿s site the device was found broken.

Brand Name
2.4MM STARDRIVE SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7978926
Report Number8030965-2018-57418
Device Sequence Number19191219
Product Code HXX
UDI-Device Identifier07611819642676
UDI-Public(01)07611819642676
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.451
Device Lot NumberL817706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/05/2018
11/30/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/21/2018
11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;